MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS 44MM PROXIMAL HUMERAL HEAD; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MRS 44MM PROXIMAL HUMERAL HEAD; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 64875044
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "during the case, the implant box was taken out of the tub for use.The outer wrapping was intact and the box appeared in good condition.When the sterile pack holding the implant was pulled out of the box to implant, the sterile package was visually broken and the paper inside was unsealed.The implant was not used and sterilized for return to warehouse to initiate the per for packaging.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event; an event regarding pack damage involving a mrs head was reported.The event was confirmed through visual inspection of the returned device.Method & results: product evaluation and results: one unit carton with shrink wrap and an national loaner west label was returned for evaluation.The shrink wrap was opened on one end.Damage and multiple indentation lines are visible on the unit carton.The outer blister with the inner blister place inside it was inside the unit carton.The device (mrs head) was loose in the unit carton.The outer blister was returned with the tyvek lid remaining attached on one side to the blister.One side flange was cracked/broken away from the outer blister.The flange remains attached to the tyvek lid.There is evidence of a good seal on the three sides of the blister.Dark foreign matter/substance what appears to be blood is visible on the tyvek lid.The inner blister was returned inside the outer blister with the tyvek lid attached on one side.There is evidence of a good seal on the inner blister.Dark foreign matter/substance is visible on the tyvek lid of the inner blister.Scuffing is visible on the inner blister this is consistent with damage to the pack causing micromotion within the blister.Scratches were visible on the returned device however the device was returned loose in the unit carton and would be damaged during transportation.Clinician review: not performed as no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: (b)(4) unit carton with shrink wrap and an national loaner west label was returned for evaluation.The shrink wrap was opened on one end.Damage and multiple indentation lines are visible on the unit carton.The outer blister with the inner blister place inside it was inside the unit carton.The device (mrs head) was loose in the unit carton.The outer blister was returned with the tyvek lid remaining attached on one side to the blister.One side flange was cracked/broken away from the outer blister.The flange remains attached to the tyvek lid.There is evidence of a good seal on the three sides of the blister.Dark foreign matter/substance what appears to be blood is visible on the tyvek lid.The inner blister was returned inside the outer blister with the tyvek lid attached on one side.There is evidence of a good seal on the inner blister.Dark foreign matter/substance is visible on the tyvek lid of the inner blister.Scuffing is visible on the inner blister this is consistent with damage to the pack causing micromotion within the blister.Scratches were visible on the returned device however the device was returned loose in the unit carton and would be damaged during transportation.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRS 44MM PROXIMAL HUMERAL HEAD
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8703574
Report Number0002249697-2019-02267
Device Sequence Number2211390
Product Code HSD
UDI-Device Identifier07613327048681
UDI-Public07613327048681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number64875044
Device Lot NumberBT23P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR